Jump to content

Antidepressants and weight gain


DSM3KIDZ
 Share

Recommended Posts

As most of you know I'm in the processes of considering an antidepressant. What is your experience with weight gain. I just fear I'll put on alot of weight and because I can only do little exercise and can't eat high protien and veges etc (gastroparesis) than I'll be upset that I gained alot of weight. Is there any antidepressants that cause weight loss? My doctor wants me to start nortriptlyne (however spelt) to stop migraines.

What is you experience with antidepressants and weight gain?

Dayna

Link to comment
Share on other sites

Dayna,

Hello! I just went off of Paxil CR after 2 and 1/2 successful years on it (I took it for anxiety and don't need it at this time). I didn't gain a pound while on it. Let us know which med you and your dr. decide on and how it works.

I really hope you find something that helps!

Lisa

p.s. Paxil CR is being re-formulated and should be back out within a few weeks.

Link to comment
Share on other sites

Guest Julia59

Lisa---did you mean a pound---or a few pounds? I can gain a pound eating some spaghetti........................ <_< ----then lose it over night.

I lost a lot of weight and got pretty thin---then when I stared the wellbutrin I gained it all back---plus an extra 20. Started at a size 10 at 5ft. 4in.----went down to a 6----then jumped up to a 12. There is no way I can go off it now as it keeps me somewhat stable----not perfect, but i'm able to take a shower now, and putt around the house and have somewhat of a social life.

Julie :0)

Link to comment
Share on other sites

I gained about 20 lbs on Lexapro. Supposedly, the weight gain on this particular SSRI is indicative of a theraputic effect. I've reluctantly learned to accept that I wont be quite as slim as I used to be, in trade for better blood pressure and heart rate control.

Nina

Edited by MightyMouse
Link to comment
Share on other sites

Julie,

Thanks for setting me straight! <_< I also can gain a pound or more in a day and the next day it'll be gone. I guess I should've said that I still fluctuate around the same weight as I was 2 years ago.

Lisa

Link to comment
Share on other sites

Hi I was on Zoloft about 3 yrs. ago and I gained about 20-25 pounds on it, and it has stuck!!! I wasnt on the Zoloft for more then a few months beofre I went off of it.

Now I take Wellbutrin, and I have not yet gained any more weight. I hear that Wellbutrin is suppose to help you loose weight though. I hope it does!!!

I hope that you find an anti depressant that works for you. good luck

Linda

Link to comment
Share on other sites

Hi,

I was on Venlofaxine for 3 months. Once I got up to the target dose, I put on 14 pounds in a month. It also did nothing to control the heart rate, so I stopped it. Usually I have no problems with weight, eat everything in sight and don't put on a pound.

Sorry to be negative about it!

Felicity.

Link to comment
Share on other sites

Guest Julia59

Linda,

Unfortunately Wellbutrin can also make a person gain weight. Our newspaper had a listing of drugs that can make people gain weight---and Wellbutrin was one of them. However, i'm told it helps curve cravings/appetite thus some people lose weight. Dr. Grubb told me I might lose weight---and at the time I was at 125 at 5ft. 4in. I'm somewhat big boned---so 125 put me at a size 6----so losing weight would not have been good at the time.

My diet didn't really change---I was simply able to eat better. I gained 30 pounds in a year. My weight is stable----but i'm not used to it.

Like Nina said-------it's a trade off. I feel better (pots wise) with more weight on.

Dr. Grubb did not want me to go off the wellbutrin----especially with all my recent problems. looks like i'm still stuck on the pocket lint diet.

I did shave off a few pounds from my virues-----food just did not taste that good.

But this weekend----my son's birthday party-----"DEATH BY CHOCOLATE CAKE". :unsure: Sugar does not make me worse---does not fase me at all----but I never eat it in excess----if I did, I would imagine I might be a bit tachy.

Julie ;0)

Link to comment
Share on other sites

Julie Hi,

Thanks for the info! I was on wellbutrin about 2 yrs. ago, and I went off of it, and now I am back on it again, and it does seem to help alittle bit.

Dr>Grubb also put me on WEllbutrin. I am coming out to Toledo in August to see Dr. GRubb. Maybe we'll run into each other! you live near MCO right?

email me... freedombutterfly97@yahoo.com

Linda

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...